Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 8, 2019, 2:50 PM MDT for 6 counties in Utah. It took effect at Sep 9, 2019, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2019, 2:50 PM MDT (20:50 UTC)
- In effect from
- Sep 9, 2019, 12:00 PM MDT
- Expired
- Sep 9, 2019, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Sanpete County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 113 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -315 J/kg
- Mixed-layer LCL
- 2601 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188 WWUS85 KSLC 082050 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 250 PM MDT Sun Sep 8 2019 UTZ492-495-497-091200- /O.UPG.KSLC.FW.A.0009.190909T1800Z-190910T0300Z/ /O.NEW.KSLC.FW.W.0019.190909T1800Z-190910T0300Z/ /O.CON.KSLC.FW.W.0018.000000T0000Z-190909T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- 250 PM MDT Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492... 495 AND 497... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492... 495 AND 497... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-493-494-498-090300- /O.CON.KSLC.FW.W.0018.000000T0000Z-190909T0300Z/ San Rafael Swell-Central Utah Mountains-Henry Mountains- Grand Staircase- 250 PM MDT Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489... 493...494 AND 498... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
4 follow-up statements
046 WWUS85 KSLC 090315 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 915 PM MDT Sun Sep 8 2019 UTZ492-495-497-091115- /O.EXP.KSLC.FW.W.0018.000000T0000Z-190909T0300Z/ /O.CON.KSLC.FW.W.0019.190909T1800Z-190910T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- 915 PM MDT Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495 AND 497... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-493-494-498-090415- /O.EXP.KSLC.FW.W.0018.000000T0000Z-190909T0300Z/ San Rafael Swell-Central Utah Mountains-Henry Mountains- Grand Staircase- 915 PM MDT Sun Sep 8 2019 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489...493...494 AND 498... Critical fire weather conditions have diminished this evening as relative humidly rises and winds decrease. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
079 WWUS85 KSLC 090912 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 312 AM MDT Mon Sep 9 2019 UTZ492-495-497-092200- /O.CON.KSLC.FW.W.0019.190909T1800Z-190910T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- 312 AM MDT Mon Sep 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495 AND 497... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
161 WWUS85 KSLC 092058 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 258 PM MDT Mon Sep 9 2019 UTZ492-495-497-100300- /O.CON.KSLC.FW.W.0019.000000T0000Z-190910T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- 258 PM MDT Mon Sep 9 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492... 495 AND 497... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
665 WWUS85 KSLC 100249 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 849 PM MDT Mon Sep 9 2019 UTZ492-495-497-100400- /O.EXP.KSLC.FW.W.0019.000000T0000Z-190910T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- 849 PM MDT Mon Sep 9 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495 AND 497... Winds will continue to diminish tonight along with RH values recovering. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 8, 10:05 AM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Sep 8, 10:05 AM MDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1005 AM MDT Sun Sep 8 2019
.SYNOPSIS...The first of two upper level troughs will move east
across the region today. Cooler temperatures and scattered showers
and thunderstorms will focus on northern Utah today. A second
stronger and colder storm system will move through the area
midweek with precipitation and colder temperatures once again
focused on the northern half of the forecast area.
&&
.DISCUSSION...Widespread showers and a few stronger thunderstorms
early this morning moved rapidly from south to north across the
Salt Flat deserts. The strongest line of storms produced gusty
outflow winds of 40 - 45 mph. Radar is beginning to clear out from
west to east, with showers still moving north through the Wasatch
Mountains. Temperatures have cooled quite nicely this morning with
a more Fall-like feel outside, almost 20 degrees below seasonal
normal at the moment. Under quick steering flow aloft (30-35
knots) storms have not produced very big numbers in the way of
precipitation. However, as the trough continues to swing
negatively through the state today, the dynamics are not all lost
under subsident conditions. Another round of showers and storms
are possible this afternoon mainly in northern Utah. Breezy to
gusty southwest winds will continue this afternoon across southern
Utah as the trough swings through.
The forecast was updated through the afternoon to better depict
current radar trends and lowered daytime temperatures for northern
Utah.
By Monday evening the approaching Pacific Northwest upper trough
will tap into the moisture pooled to the south of Utah and draw it
north through Utah by early Tuesday. The now primed air mass will
begin to see shortwaves ejecting out ahead of the main trough
Tuesday. The first best chance for convective precip will likely
focus along the best jet support from west-central Utah through
southwest Wyoming Tuesday afternoon/night.
&&
.AVIATION...Expect showers to continue to move through northern Utah
for much of the day. A few thunderstorms are also possible. Gusty
and erratic winds will be possible near any of these
showers/thunderstorms. Winds are expected to shift at the SLC
terminal to the northwest between 19-20Z, with ceilings falling to
near 6000 feet AGL for much of the afternoon and evening. Ceilings
should improve above 10,000 feet after 06z this evening.
&&
.FIRE WEATHER...Issued 429 AM MDT...A rather energetic system
will cross the state today. Wetting rain will be possible across
northern Utah while southern Utah will experience gusty winds and
low humidities. Critical fire weather conditions are expected in
these locations. The next system will gradually cross into the
West Monday into Tuesday. Ahead of this system, gusty winds and
low humidities may again bring critical fire weather conditions to
portions of southern Utah Monday afternoon and evening. Expect
this much colder disturbance to cross the state midweek and bring
the coolest temperatures of the season along with the potential
for light snow accumulations above 10,000 feet.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ489-492>495-
497-498.
Fire Weather Watch from Monday afternoon through Monday evening
for UTZ492-495-497.
WY...None.
&&
Dewey
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Sep 8, 6:05 AM MDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 605 AM MDT Sun Sep 8 2019 UTZ001>016-019>021-517-518-WYZ021-091200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 605 AM MDT Sun Sep 8 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight The upper level trough moving through the outlook area will bring scattered showers and thunderstorms to much of central and northern Utah along with southwest Wyoming this morning. Showers and thunderstorms could form again across far northern Utah and southwest Wyoming later this afternoon and evening as trailing weather disturbances moves east through the area. Breezy, warm and dry conditions will persist across southern Utah again today. The combination of wind and humidity values will create areas of hazardous fire weather conditions across southern Utah this afternoon through around mid-evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Weak high pressure aloft will pass through the outlook area Monday. This high pressure will bring warm temperatures back to the area, with breezy south winds and low humidity across the southern portion of the state creating the potential for hazardous fire weather conditions during the afternoon and early evening hours. A second stronger and colder storm system will reach the Great Basin midweek. Showers and thunderstorms will develop Tuesday afternoon, then increase in areal coverage across mainly the northern two-thirds of the outlook area Tuesday night through Wednesday evening. Much cooler fall-like temperatures are expected as this storm settles into the area. Most precipitation will fall as rain, though some of the highest mountain peaks of northern Utah could see a little snow by late Wednesday or Wednesday night. Drier and warmer conditions will return late in the week. A new weather disturbance will graze far northern Utah Friday night through early Saturday. This disturbance could bring a few showers back to the northern portion of the outlook area, along with slightly cooler temperatures next weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Sep 8, 2:18 PM MDT, 32 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 218 PM MDT Sun Sep 8 2019 UTZ003-006>008-082045- Wasatch Mountains South of I-80 UT-Wasatch Mountain Valleys UT- Wasatch Mountains I-80 North UT-Salt Lake and Tooele Valleys UT- 218 PM MDT Sun Sep 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SALT LAKE... SOUTHEASTERN DAVIS...SOUTHWESTERN MORGAN AND WEST CENTRAL SUMMIT COUNTIES UNTIL 245 PM MDT... At 217 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm over Mill Creek Canyon, or 9 miles southeast of Salt Lake City...moving north at 30 mph. Lower portions of Parleys Canyon may experience brief ponding of water. Travelers along I-80 in Parleys Canyon should expect reduced driving conditions. Penny size hail and winds in excess of 40 mph will be possible. Locations impacted include... Salt Lake City, Morgan, Summit Park, East Canyon State Park, Emigration Canyon, Henefer, Portersville, Echo, Parleys Summit, Stoddard, Peterson, Richville, Croydon and Echo Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. This storm may intensify, so be certain to monitor local radio and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4072 11158 4075 11181 4118 11177 4104 11138 TIME...MOT...LOC 2017Z 190DEG 31KT 4071 11171 GM
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:05 AM MDT | Special Weather Statement | SLC | Box Elder | 40 min |
| Sep 8, 2:18 PM MDT | Special Weather Statement | SLC | Morgan | 27 min |
| Sep 8, 3:55 PM MDT | Special Weather Statement | SLC | Rich | 20 min |
| Sep 8, 5:49 PM MDT | Special Weather Statement | SLC | Cache | 71 min |
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.